Home » Frequently asked Questions on Health » Was my father treated correctly for brain tumour?

Was my father treated correctly for brain tumour?

Q: Two years ago my father got a seizure while travelling. The first hand diagnosis was that it was an epileptic seizure. This happened to him 9 years ago as well. Since it was for a short span of time, he ignored it. After the second event, he went for frequent check ups and was declared to have glioma (brain tumour) and was prescribed Eptoin. In one year, according to the reports the glioma changed its form and an emergency surgery was suggested. He was operated last year and is still taking Eptoin. Except the seizure my father never showed any symptoms of any disease, but after taking Eptoin he was continually suffering from headaches, redness in eyes, weakness etc. Is Eptoin a drug for glioma? I have heard of Methotrexate, shouldn't my father take this drug? Did my father really need the surgery since no other drug or test was suggested to him during all this time? He some times loses control of his left hand and talks anything, has no control on his emotions and reacts opposite of what he used to. His operation was successful; he was normal after right frontal lobe was operated. However, the doctor feared some problems. He recovered almost 100% and never showed any weakness except the skull deformity and severe ache. I feel is that he has paid mostly for being emotional.

A:Your father had seizures and upon subsequent evaluation was found to have a brain tumour called glioma. The glioma involved right frontal lobe and was subsequently removed. Following surgery, your father is reasonably fine except for occasional loss of control of left hand and emotional disturbance. Also he is having headaches. First, Eptoin is not a drug for glioma but is given for the prevention of recurrence of seizures. In your father's case, the glioma was the likely cause of seizures. Even after removal, the antiepileptic drugs are continued because complete removal may not be possible and also following surgery the area from where the tumour has been taken out may become a source of seizures. Methotrexate is an anticancer/ anti rheumatic drug with many indications and potential adverse side effects. You should rely on your doctor and never start using drugs by yourself. Most of the neurologist/ neurosurgeons will suggest removal of a brain tumour. Besides removing it, it will establish the type and grade (severity) of the tumour and appropriate treatment can be started. Seizures can be the only manifestation of an underlying brain tumour. His current symptoms suggest possibility of break through seizures. Sometimes, however, drug toxicity can cause clumsiness/ incoordination of hands. You should consult your doctor. Frontal lobe, especially its bottom and inner parts have connections with centres which control our emotions and this may partly explain the emotional problems that your father is encountering. This can be treated with drugs. You should consult a neurologist/ psychiatrist. I don't know if your father has paid mostly because of being emotional. Emotion is a basic human attribute and we all have it. The problems of seizures and glioma are not due to emotions, although both these can cause a change in emotional state in a patient.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------